CSN Login
Members Online: 11

14 year survivor of HD

drcas
Posts: 1
Joined: Aug 2001

I was diagnosed with HD May 1984. Went through MOPP therapy for 6 months and radiation therapy for 5 weeks. Was in remission for 1 1/2 year and was rediagnosed in Aug 1986. Went through ABVD for 1 year and have been in remission since.

I have not noticed any severe complications except for infertility. I have a very active lifestyle (especially the last 3 years since getting seriously into weight training and nutrition.

Question I have is: after being in remission for 14 years, is it possible to exhibit neural complications? for the past several months, I have been having tingling, prickly burning sensation in my feet (very similar to what occured during chemo). It could be from something else like a pinched nerve but just dont know

Anyone else in long-term remission have the same problem? (although it could be much worse)

drcas

dpomroy's picture
dpomroy
Posts: 137
Joined: Dec 2000

Oh so maybe I'm not crazy? I finished my treatments last May, and have been having trouble with my feet too! I had no trouble during chemo, only recently. I've noticed that it's especially noticable after I have been sitting or laying down for any length of time. I asked my oncologist about it, and she says it "doesn't sound cancer related" so talk to my regular doc. He says it might be water retention, so put me on diuretics which haven't helped. I tried chiropractic, but that hasn't made a dent. I wondered about neural affects too...let me know if you find anything out!

olivia
Posts: 6
Joined: Aug 2001

Yes, as a 19 yr survivor,I have the same burning, pricky feeling in my feet, mostly across my feet at the base of my toes. I also have tingling in my hands pretty often. I see a neurologist for a rare condition called P.O.T.S., postural orthostatic tachycardia syndrome, caused, they think, by chemo and radiation damage to some of my nerves. Maybe you should ask about it. Do you have low blood pressure? Let me know if you find out anything else.

dpomroy's picture
dpomroy
Posts: 137
Joined: Dec 2000

What do they do to help with P.O.T.S.?

chemicaltaz
Posts: 2
Joined: Feb 2002

I was diagnosed 12/6/00 w/stage 4 BS and went through ABVD chemo. I get the same tingling in my fingers and they turn blue for the lack of blood flow. I don't have low blood pressure. My onc did say it was a side affect to one of the chemo's My onc had a name for it but I can't remember it.

ladyjaws
Posts: 1
Joined: Aug 2002

I am also a long term survivor to cancer. I have the same problem with my feet if i lower my chin to my chest. I am a 30 year survivor.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network